Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 30, 2005, 7:50 PM MDT for Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 7:50 PM MDT (01:50 UTC)
- Expired
- May 30, 2005, 8:31 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 5:25 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 310149 SVRBOU COC073-310230- /O.NEW.KBOU.SV.W.0077.050531T0150Z-050531T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 750 PM MDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 830 PM MDT * AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF KARVAL...OR ABOUT 28 MILES SOUTH OF LIMON...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KARVAL... HUGO...GENOA...BOYERO AND ARRIBA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3936 10350 3866 10364 3866 10319 3936 10317 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 310210 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 810 PM MDT MON MAY 30 2005 COC073-310230- /O.CON.KBOU.SV.W.0077.000000T0000Z-050531T0230Z/ LINCOLN CO- 810 PM MDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM MDT FOR EASTERN LINCOLN COUNTY... AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF BOYERO...OR ABOUT 27 MILES SOUTHEAST OF LIMON...MOVING NORTHEAST AT 30 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KARVAL AND BOYERO. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3936 10350 3866 10364 3866 10319 3936 10317 $$ RPK
000 WWUS55 KBOU 310231 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 831 PM MDT MON MAY 30 2005 COC073-310241- /O.EXP.KBOU.SV.W.0077.000000T0000Z-050531T0230Z/ LINCOLN CO- 831 PM MDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY EXPIRED AT 830 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 3936 10350 3866 10364 3866 10319 3936 10317 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 30, 2:30 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON MAY 30 2005 .SHORT TERM...UNSEASONABLY STRONG UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA THIS EVENING. MID LEVEL INSTABILITY IN PLACE WITH COLD ADVECTION ALOFT TO SUPPORT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...EVEN ON THE PLAINS. LOOKS LIKE INITIAL ROUND JUST COMING ACROSS THE FRONT RANGE FOOTHILLS NOW...WITH SEVERAL MORE BATCHES ON THE WAY. MOST STORMS HAVE BEEN PRODUCING SMALL HAIL TODAY...BUT CANT RULE OUT AN ISOLATED SEVERE WITH ENOUGH INSTABILITY IN/NEAR THE MOUNTAINS. THE PALMER DIVIDE AREA WILL STILL HAVE TO BE MONITORED AS COLD ADVECTION ALOFT MAY BE ENOUGH TO SUPPORT SURFACE BASED CONVECTION. PLUGGED IN 65/50 T/TD AND THAT GAVE LIMITED CAPE ONLY AROUND 800 J/KG. HOWEVER...LCLS ARE LOW AND LOW LEVEL HELICITY HIGH ENOUGH TO PROVIDE A BRIEF WINDOW OF TORNADO THREAT SOUTHEAST OF DENVER. MODEL QPF FIELDS SHOW QUITE A BIT OF WATER OVER THE NORTHEAST CORNER. AGREE THAT THIS AREA HAS BEST CHANCE OF GETTING HEAVY RAIN WITH STRONG THETA-E ADVECTION AND Q-G VERTICAL MOTION. THREAT OF ANY FLOODING SHOULD BE REDUCED THOUGH BY WIDESPREAD...SOME STRATIFORM...NATURE OF PRECIP AND RELATIVELY DRY SOIL INITIALLY. WIND NOT EXPECTED TO PICK UP ENOUGH TO SCOUR OUT LOW LEVEL MOISTURE TONIGHT. IN FACT...SUBSIDENCE AND CLEARING ALOFT BEHIND TROUGH LATER TONIGHT WOULD ONLY HELP FOG FORMATION. NORTHWEST FLOW DEVELOPS FOR TOMORROW WHICH SUPPORTS A WARMER AND DRIER FORECAST. REDUCED POPS AND RAISED TEMPS A BIT. .LONG TERM...MODELS IN GOOD AGREEMENT WITH LARGE SCALE FEATURES OUT THROUGH 12Z/FRIDAY. ALL SHOW THE NEGATIVELY TILTED UPPER TROUGH JUST NORTH AND EAST OF COLORADO AS OF 00Z/WEDNESDAY SWINGING UP INTO THE DAKOTAS ON WEDNESDAY. MODELS SHOW THIS TROUGH PHASING WITH A MUCH LARGER UPPER WAVE PATTERN ORGANIZING OVER THE NWRN UNITED STATES AND SWRN CANADA. THE CENTRAL CIRCULATION OF THIS LONG WAVE TROUGH DEEPENS OVER NRN IDAHO/NWRN MONTANA ON WEDNESDAY...WITH THE TROUGH CARVING OUT AS FAR SOUTH AS BAJA CALIFORNIA. DOWNSTREAM FROM THE TROUGH FLOW ALOFT OVER COLORADO BECOMES ZONAL ON WEDNESDAY. AT THE SAME AIRMASS OVER NORTHERN COLORADO DRIES OUT AND STABILIZE PARTICULARLY EAST OF THE FRONT RANGE. DRY AND WARMER CONDITIONS IN THE CURRENT FORECAST FOR WEDNESDAY AND WEDNESDAY NIGHT LOOKS GOOD FOR THE PLAINS. WILL ALSO KEEP A SLIGHT CHANCE OF AFTERNOON/EARLY EVENING T-STORMS IN THE HIGH COUNTRY WHERE ATMOSPHERE NOT AS STABLE. THURSDAY-SATURDAY...THE BROAD AND RELATIVELY COLD UPPER TROUGH OVER THE PACIFIC NORTHWEST IS FORECAST TO MAKE VERY SLOW EASTWARD DURING THE LATTER HALF OF THE WEEK. BY THURSDAY THE LOWEST HEIGHTS/COLDEST AIR ARE STILL PROGGED TO BE OVER IDAHO...WITH THE LEADING EDGE OF THIS SFC COLD AIR LYING ACROSS NRN UTAH AND WRN WYOMING AS OF 12Z/THURSDAY. THIS PACIFIC COLD FRONT IS FORECAST TO MAKE A STEADY RUN ACROSS WYOMING AND NWRN COLORADO DURING THE DAY WITH FRONT REACHING THE COLORADO/WYOMING BORDER JUST NORTH OF FORT COLLINS BY 00Z/FRIDAY. AHEAD OF THIS SFC FRONT THE AIRMASS OVER THE NERN PLAINS OF COLORADO SHOULD SEE STRONG WARMING WITH SOUTH/SOUTHEAST LOW-LEVEL FLOW. WITH 700MB TEMPS RISING TO AROUND 14C SHOULD PRODUCE AFTERNOON READINGS IN THE UPPER 70S AND LOWER 80S...AND WITH DGEX SFC AND 3KM AGL CAPES AROUND ZERO DO NOT EXPECT ANY CONVECTION ON THE PLAINS. BY FRIDAY THE FRONT APPEARS TO LINGER ALONG THE NORTHERN BORDER MAKING ONLY A BRIEF INTRUSION ONTO THE NERN PLAINS DURING THE MORNING HOURS. BUT GFS AND DGEX SHOWS THE SOUTHERN END OF T HE TROUGH AND SOME PRETTY DECENT MID-LEVEL QG OMEGA PASSING OVER THE AREA FRIDAY AFTERNOON AND EVENING. TO COVER ALL BASES...WILL COVER THE CWFA WITH A SLIGHT CHANCE OF T-STORMS BUT AS WE GET CLOSER TO THE PERIOD...WE MAY FIND THE SFC FRONT HAVING MORE OF AN INFLUENCE ON STORM GENERATION. EVEN WITH TEMPERATURES COOLING ALOFT WITH TROUGH PASSAGE SEE ONLY A SLIGHT DIP IN SFC TEMPS ON THE PLAINS FRIDAY. OVER THE WEEKEND...MEDIUM RANGE MODELS GENERALLY SHOW A WEAK SHORTWAVE RIDGE FCST TO PASS OVER THE AREA ON SATURDAY FOLLOWED BY A WEAK SHORTWAVE TROUGH ON SUNDAY/SUNDAY NIGHT. SFC GRIDS SHOW DRYING AND WARMING ON SATURDAY...AND THEN SLIGHT COOLING WITH A SLIGHT CHANCE OF AFTERNOON/EVENING T-STORMS ON SUNDAY WITH A SFC COLD FRONT BACKDOORING INTO THE FRONT RANGE. AS USUAL...CONFIDENCE IN THE MODELS LOW AT BEST THAT FAR OUT...AND SO WILL MAKE ONLY MINOR ADJUSTMENTS TO THE GFE TEMPERATURE FIELDS. && .BOU...NONE. && BARJENBRUCH/BAKER
Hazardous weather outlook, May 30, 11:16 AM MDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT MON MAY 30 2005 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS NORTH CENTRAL AND NORTHEAST COLORADO THIS AFTERNOON AND EVENING. A FEW STORMS IN THE MOUNTAINS MAY APPROACH SEVERE LEVELS WITH HAIL UP TO THE SIZE OF PENNIES AND WINDS IN EXCESS OF 50 MPH THIS AFTERNOON. THESE STRONGER STORMS ARE EXPECTED TO WEAKEN SLIGHTLY AS THEY MOVE INTO A MORE STABLE ENVIRONMENT ACROSS THE PLAINS THIS AFTERNOON AND EVENING. AN AREA OF HEAVY RAIN MAY DEVELOP OVER THE NORTHEAST CORNER OF THE STATE THIS EVENING...MAINLY IN LOCATIONS EAST OF A LINE FROM FORT MORGAN TO LIMON. HOWEVER...THE THREAT OF ANY FLOODING WILL BE LIMITED BY THE RATHER DRY SOIL CONDITIONS. A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO THIS AFTERNOON AND EVENING WILL PRODUCE THE WET AND UNSTABLE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY...MAINLY OVER AND NEAR THE MOUNTAINS. DAYTIME HEATING WILL PRODUCE MOST OF THE LIFT AND INSTABILITY REQUIRED FOR THESE THUNDERSTORMS. HOWEVER PASSAGE OF A FAIRLY STRONG COLD FRONT LATE ON THURSDAY MAY PRODUCE A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS OF COLORADO CAPABLE OF LARGE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BARJENBRUCH/BAKER
In the hours before
Local storm report, May 30, 2:55 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 SSE INDIAN HILLS 39.57N 105.20W
05/30/2005 0.75 INCH JEFFERSON CO TRAINED SPOTTER
0233 PM HAIL 8 WSW LITTLETON 39.55N 105.15W
05/30/2005 0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, May 30, 5:12 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
512 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 SSE INDIAN HILLS 39.57N 105.20W
05/30/2005 0.75 INCH JEFFERSON CO TRAINED SPOTTER
0233 PM HAIL 8 WSW LITTLETON 39.55N 105.15W
05/30/2005 0.75 INCH JEFFERSON CO TRAINED SPOTTER
0442 PM HAIL FORT LUPTON 40.09N 104.81W
05/30/2005 1.00 INCH WELD CO PUBLIC
0444 PM HAIL 2 NE FORT LUPTON 40.11N 104.78W
05/30/2005 1.25 INCH WELD CO TRAINED SPOTTER
&&
KFREDINSpecial weather statement, May 30, 5:32 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 532 PM MDT MON MAY 30 2005 COZ042>049-310602- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY- 532 PM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORM WATCH #358 IN EFFECT FOR PORTIONS OF NORTHEAST COLORADO UNTIL MIDNIGHT MDT... THIS WATCH INCLUDES THE COUNTIES OF EASTERN ADAMS...EASTERN ARAPAHOE...ELBERT... WELD...MORGAN...LOGAN...WASHINGTON AND LINCOLN. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST PLAINS OF COLORADO THROUGH MIDNIGHT. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL RANGING FROM ONE INCH TO TWO INCHES IN DIAMETER. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:42 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.